I'm wondering if it's possible for birth control to cause extreme fear/paranoia? I was recently put on it for medical reasons (started a week ago) and I was fine for the first couple days but I've been feeling terrible the past couple days.
I watched a "scary" movie on Tuesday and Wednesday (could only watch a short amount of it on Tuesday before I lost it). I've never had a problem watching scary movies before, I love them and I've watched many movies that have been supposedly "one of the scariest movies of all time." This one was one of those rated terribly for scariness and supposedly just like a stupid, dumb attempt at a scary movie. After watching it, I cannot sleep, I'm constantly checking door knobs (locked), shining a flashlight throughout the night (or whenever it's dark), flushing the toilet scares me beyond belief, then I jump, bump the wall or something, and get even more worked up. I take a shower and can't close my eyes because I'm watching for someone to come in and attack me or something, idk. I can't open the dresser because it sounds like one of the negative characters in the movie. One of the people on my floor (college dorm) walks and talks like another of the characters that turned bad during the duration of the movie.
I honestly cannot relax, I'm jumping all over, and the only thing I can think of that's different from the other movies I've watched is that I'm on BC now. I don't take any other medications with it. I can't go to the doctor for a month because I won't be going home (school is out of state). I just don't know how long I can deal with this or if it's even related. I've never been a nervous/jumpy person, I'm always super relaxed and nothing ever scares me so it's quite a bad change. I feel like the movie has nothing really to do with it, it may, but it's a movie that I would have watched 2 weeks ago and laughed about and now I'm scared out of my mind.
Which birth control are you on? The pill made me INSANE and suicidal, so it's certainly possible. You're gonna need to see someone, isn't there a campus health center? If it's for a medical purpose you'll probably have to switch around until you find one that works.
Originally Posted by enjoytheride
That's got to be expensive, how much oil can you press out of a chipmunk?
I haven't heard of anxiety as a side effect, but I'm no OB/GYN. It did make my one roommate bat$h!t crazy in general though, so I wouldn't rule it out. Roommate cried about everything, needed constant attention, was an irritable mess and gained a good 15lbs. Worst part is it took her a loooong time to figure out it was the BC that was driving her bonkers. Since then she's found another one that works for her. Everyone reacts differently to different versions.
"Things turn out best for the people who make the best of the way things turn out." ~John Wooden
Will stopping taking the BC cause worse side effects than the current anxiety? If not, then stop taking the pills. And arrange to see a Dr, taking your remaining pills with you, with a clear understanding of why you were prescribed them and being prepared to describe the results - especially if the anxiety reduces over the next couple of days.
It made me a bit crazy and depressed with vague weird/paranoid thoughts going through my head. I tried a couple and then moved on to something else. I couldn't live with having my hormones mucked with.
I'm taking Safyril. I can go see the campus health center, I probably will tomorrow just to see if they have any advice. I don't know that I should necessarily be stopping it, I'll probably call my OB-GYNO in the morning and seeing if she has any input or something about what to do.
It's possible that I'll be fine stopping it but I've been having some mild problems yet while on it and they're definitely much amplified when I wasn't taking it. Granted it is a fairly new problem (in the past 2 weeks) so it could be that it's just working its way through but I'll definitely call in and see if there's an alternative or something to the medication.
I have not seen any side affects for paranoia, nor can I find anything online stating that people have had problems with paranoia while on it.
No help on the BC issue, but just wanted to say I know how you're feeling. I've had that very same sense of paranoia/unrealistic fear since I was a kid (though not medication related, unfortunately!). It's lessened over time, but when my husband was away for a few days last week it returned with a vengeance.
Good luck! Definitely don't just wait it out, see what your doctor says.
What lies behind us and what lies before us are tiny matters compared to what
lies with in us. - Emerson
I feel like someone is always trying to kill me after I watch a scary movie or violent movie so I feel your pain. I hate the dark more then usual and I hate being anywhere alone. I feel like Mad Eye Moody from HP with his "constant vigilance!"
But for the BC no help, I am having issues with my BC that I have been on for 4 years. I just have no drive anymore, I am tired and lethargic, and no matter what I do with working out and eating right I am unable to drop weight. Its been getting worse in the last year. BC is a science to getting it right. Fingers crossed that you can find something better.
I am on my phone 90% of the time. Please ignore typos, misplaced lower case letters, and the random word butchered by autocowreck.
I cannot take any kind of hormonal birth control (I've tried many!). They all make me crazy, depressed, anxious, etc. I'm not a huge fan of taking medication in general, unless absolutely necessary, but definitely think female hormones should not be tampered with. I know lots of people take it without bad side effects, but I can't help but feel like your body is constantly trying to get back to it's "normal" the entire time you are taking the pill. I hope you can find a solution that works for you, that is a terrible feeling.
I look at medications much like the law of motion. For every action (or problem solved) there is an equal and opposite reaction (side effect or new problem caused). So if the problem you are solving isn't worse than the one created, then the medication is useless. Perhaps seek a doctor who believes in healing, rather than treating. They are usually willing to explore more options and spend more time getting to the root of the issue.
Many years ago, I was put on a BC pill to help control severe cramps and excessive periods and it made me downright hostile. I still remember calling the phone nurse service at my doctor's office at that time and explaining how I felt and the nurse emphatically saying "ABSOLUTELY stop taking it!"
up the hill from the little river (that floods alarmingly often)
Sometimes taking BC in pill form can be a problem for some people; my GYN took me off the pill and put me on Nuvaring because she was concerned that the hormone level changes inherent in taking a pill (peaking ~4 hours after taking the pill and then gradually decreasing until the next pill is ingested) were causing my headaches. Not sure if that could be part of your problem, but it may be worth talking to your doc about.
It can take several tries to find the right hormonal BC for you. I didn't tolerate one of the more popular pills at all—it made me feel like a zombie and I had to wear two sports bras to go running. Another one gave me really awful headaches. So far Nuvaring has been the best of the 4-5 I've tried.
Good luck finding something that works for you. It sure does suck when it's not working!